Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 87, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 23, 2020, 5:15 PM CDT for Wilkinson County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2020, 5:15 PM CDT (22:15 UTC)
- Expired
- Sep 23, 2020, 5:27 PM CDT
- In force
- 12 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WFUS54 KLIX 232215
TORLIX
MSC157-232300-
/O.NEW.KLIX.TO.W.0087.200923T2215Z-200923T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
515 PM CDT Wed Sep 23 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Wilkinson County in southern Mississippi...
* Until 600 PM CDT.
* At 515 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodville, or 21 miles northwest of Jackson,
moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dolorosa around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3107 9127 3105 9136 3110 9143 3132 9141
3129 9119
TIME...MOT...LOC 2215Z 187DEG 20KT 3112 9135
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KLG1 follow-up statement
128
WWUS54 KLIX 232227
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
527 PM CDT Wed Sep 23 2020
MSC157-232236-
/O.CAN.KLIX.TO.W.0087.000000T0000Z-200923T2300Z/
Wilkinson MS-
527 PM CDT Wed Sep 23 2020
...THE TORNADO WARNING FOR CENTRAL WILKINSON COUNTY IS CANCELLED...
The storm which prompted the warning no longer appears capable of
producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with a severe thunderstorm warnming remaining in
effect.
A Tornado Watch remains in effect until 1000 PM CDT for southern
Mississippi.
LAT...LON 3107 9127 3105 9136 3110 9143 3132 9141
3129 9119
TIME...MOT...LOC 2225Z 187DEG 20KT 3118 9134
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 4:42 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 23, 4:42 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
442 PM CDT Wed Sep 23 2020
.SHORT TERM...
The biggest concerns in the short term are currently some flooding
potential as well as tornado potential in the northwestern part
of our CWA around the metro Baton Rouge area and southwestern
Mississippi. Some convection earlier today did have some slow
motion and training but thinking the biggest issues should remain
north and west of us.
With the remnants of Beta currently traversing central LA into
southwestern MS, there is a window of opportunity for some
diurnally driven storms to have some short lived tornadoes. The
environment is enough to support with about 1000-1500 J/kg of
CAPE, about 2-2.2 inch of PW, and nearly 300 m2/s2 of storm
relative helicity. After the sun sets tonight, expecting that the
lack of heating should knock out any remaining potential of severe
thunderstorms. What is left of Beta will continue to move towards
the northeast into Mississippi. Showers and thunderstorms will
still be in the area but should be training a lot less than some
of the convection today.
.LONG TERM...
An upper level low looks to be setting up this weekend around
Texas but overall thinking it should be relatively dry as a drier
airmass moves in from the west. The drier air should make it feel
a lot more pleasant than in the past couple of days. Early next
week, a trough over the central CONUS will be digging down and
with it it brings the first potential big(!)cold front around mid
next week. It looks to be a dry but strong enough that it will
bring low temperatures into the mid 50s.
&&
.AVIATION...
MVFR to IFR conditions for ceilings are expected through most of
the forecast cycle. Scattered showers and thunderstorms may impact
the terminals especially those north of I-10 and west of I-55.
Gusty winds up to 30 mph are a concern from now until late tonight
with higher possible in thunderstorms. Visibilities may decrease
in any heavy showers or thunderstorms that impact any terminals
directly as well.
&&
.MARINE...
Small craft advisory criteria winds are expected to continue
through tomorrow morning for waters west of the mouth of the MS
river. Onshore flow is expected to continue through the rest of
tonight before transitioning to onshore flow into tomorrow night
as the remnants of Beta continue to move further inland into
Mississippi and Alabama. Shower and storm chances should decrease
towards the end of the week and winds should be a lot more light
through the rest of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 79 66 81 / 70 70 10 10
BTR 70 80 67 82 / 70 40 10 10
ASD 72 82 67 84 / 50 50 10 10
MSY 73 82 70 83 / 40 40 10 10
GPT 74 82 69 83 / 60 50 20 10
PQL 74 85 69 86 / 60 60 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until noon CDT Thursday for LAZ040-049-
060>062-064-066>070.
Flash Flood Watch through Thursday afternoon for LAZ034>037-
046>050.
Coastal Flood Warning until noon CDT Thursday for LAZ050-058-072.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ532-536-538-
555-557-575-577.
MS...Coastal Flood Advisory until noon CDT Thursday for MSZ080.
Flash Flood Watch through Thursday afternoon for MSZ068-069.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
557-575-577.
&&
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:13 PM CDT | Tornado Warning | LIX | Wilkinson | 32 min |
| Sep 23, 3:35 PM CDT | Tornado Warning | LIX | Wilkinson | 40 min |
| Sep 23, 3:52 PM CDT | Tornado Warning | LIX | Wilkinson | 23 min |
| Sep 23, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| Sep 23, 5:13 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 47 min |
| Sep 23, 5:52 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 68 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.